MAUDE Adverse Event Report: INTEGRA MICROFRANCE S.A.S. TUBE CEV649-5B DIA 5MM 350MM; PFM16

INTEGRA MICROFRANCE S.A.S. TUBE CEV649-5B DIA 5MM 350MM; PFM16
Catalog Number CEV649-5B
Medical Device Problem Codes Smoking (1585); Arcing (2583)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 05/16/2025
Type of Reportable Event Serious Injury
Event or Problem Description
This report is 1 of 3 for the dia 5mm 350mm tube (cev649-5b) component of the instrument and is related to mfg numbers: 3003249645-2025-00023, and 3003249645-2025-00024.A facility reported that during a coelioscopy surgery, black smoke appeared during first use of the laparoscopy sheath.An electric arc occurred which burnt the wall of the patient's abdominal cavity.The injury was described as a 1-centimeter (cm) burn of the peritoneum, at the opposite junction of the anterior and lateral abdominal wall of the iliac fossa.It was reported that no treatment was needed; however, black debris from the sheath that had settled on the peritoneum was suctioned out.A single-use coeliscopic scissors was used as a replacement to complete the surgery.It was reported that there was no further consequence to patient at day 1 and beyond.No surgical delay was reported.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The tube cev649-5b dia 5mm 350mm (cev649-5b) was returned for evaluation: the device history record (dhr) was reviewed, and no abnormalities related to the reported issue were observed.Failure analysis: the tube cev649-5b dia 5mm 350mm was received in used condition.Upon further inspection, it was discovered that the sheath had scratches.There was an impact related to the electric arc, as indicated by the customer, which caused the sheath to melt.The scratches were adjacent to the melted impact.The instrument has been repaired and reprocessed by a service provider other than integra-microfrance (imf) "petel" on several occasions.The sheath present on the tube was not a component replaced by imf.Root cause analysis: the reported complaint was confirmed.The coating was damaged, which affected the insulation.There was contact with another instrument, creating an electric arc.We cannot guarantee the nature of the sheath supplied by an external service provider.Imf recommends repairs within its factory and cannot guarantee the services provided by an external service provider.
 
Event or Problem Description
N/a.

Brand Name
TUBE CEV649-5B DIA 5MM 350MM
Common Device Name
PFM16
Manufacturer (Section D)
INTEGRA MICROFRANCE S.A.S.
le pavillon
le pavillon
saint aubin le monial 03160
FR  03160
Manufacturer (Section G)
INTEGRA MICROFRANCE S.A.S.
le pavillon
saint aubin le monial 03160
FR   03160
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22243387
Report Number3003249645-2025-00022
Device Sequence Number18186966
Product Code GEI
UDI-Device Identifier10381780094876
UDI-Public10381780094876
Combination Product (Y/N)N
PMA/510(K) Number
K993655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCEV649-5B
Device Lot Number151005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date06/17/2025
Supplement Report FDA Received Date07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown